Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 30(2); 1996 > Article
Korean Journal of Anesthesiology 1996;30(2):234-237.
DOI: https://doi.org/10.4097/kjae.1996.30.2.234   
Cauda Equina Syndrome following Epidural Anesthesia.
Sung Hee Park, Seon Eek Hwang, Yoon Kee Kim, Jong Hoon Yeom, Woo Jong Shin
1Department of Anesthesiology, St. Francisco Hospital, Seoul, Korea.
2Department of Anesthesiology, College of Medicine, Hanyang University, Seoul, Korea.
Abstract
Neurologic complications associated with epidural anesthesia are rare. We describe a case of a cauda equina syndrome after continuous epidural anesthesia and analgesia for cesarean section. An epidural infusion of 0.15% bupivacaine was done at 2 mL/hr by two-day infusor. She developed lower extremities, buttocks and perineal sensory loss, bladder and bowel dysfunction after removal of epidural catheter. Improvement continued through the hospitalization with almost retum to normal bladder function before discharge about 1 month after the injury, but fecal incontinence and perineal sensory loss still remained. Although the mechanism causing such neural injuries are not fully known, it may be suspected that neurotoxicity is dose-dependent and related to the duration of drug exposure.
Key Words: Complications; cauda equina syndrome
TOOLS
Share :
Facebook Twitter Linked In Line it
METRICS Graph View
  • 0 Crossref
  •    
  • 851 View
  • 6 Download


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
101-3503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea
Tel: +82-2-792-5128    Fax: +82-2-792-4089    E-mail: journal@anesthesia.or.kr                

Copyright © 2023 by Korean Society of Anesthesiologists.

Developed in M2PI

Close layer
prev next